What are the causes of lipodystrophy?

What are the causes

It is not known at all factors that contribute to the appearance of lipodystrophy, but it is known that the use of certain antiretroviral drugs very significantly favors their development.

  • In general, fat loss or lipoatrophy is related to the use of nucleoside analogues; especially with: d4T or stavudine (commercially known as Zerit®) And, to a lesser extent, O AZT Zidovudine (Retrovir®And co-formulated in Combivir®y Trizivir®).
  • The higher fat is usually associated with the use of inhibitorsprotease*, Although in people receiving treatment based on non-nucleoside analogues were observed both lipoatrophy * as hypertrophy. [* You can consult the list of drugs by type at the end of the document.]
  • The increased cholesterol and triglycerides, as well as increasing blood glucose andresistanceinsulin were related to antiretroviral therapy in general, although there are some drugs that seem to cause this effect more than others. In the table below one can see a gradation from lowest to highest impact.

Other factors related to the development of lipodystrophy are: age, duration of HIV infection, have started treatment with a number ofCD4very low and also genetic factors.

What are the symptoms                 Index                    Who affects

Original Issue:

Working Group on Treatment of HIV (TWG)
Declared Entity of Public Utility
Calle Sardenya, 259 3º 1ª
08013 Barcelona (Spain)
www.gtt-vih.org

Translation into Portuguese in Brazil by:

Raquel Cirne
¡Con Traducciones art!
www.eltesorodepalabras.com
Skype: cirnetrad

raquel@eltesorodepalabras.com

Publishing and Editing:

Claudius el guapissimoClaudio Souza:

SKYPE: tannwander@hotmail.com

Whats App: + 5511997080203 (all contacts are recorded and remain archived for three years)